Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 135, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2002, 3:54 PM EDT for Stark County, Ohio. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2002, 3:54 PM EDT (19:54 UTC)
- Expired
- Jul 26, 2002, 4:45 PM EDT
- In force
- 51 min
- Issued by
- NWS Cleveland, OH
- Area
- Whole counties
County Stark County, OH
The radar
The Cleveland radar (KCLE), 78 km from the middle of the area, began a volume at 19:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.9 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1205 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 703 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
825 WUUS51 KCLE 261954 SVRCLE OHC151-262045- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 353 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... STARK COUNTY IN OHIO... * UNTIL 445 PM EDT * AT 353 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES EAST OF LOUISVILLE...OR ABOUT 9 MILES EAST OF CANTON...MOVING EAST AT 20 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... ALLIANCE LOUISVILLE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. $$ ADAMS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:35 PM EDT, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 26, 2:35 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 235 PM EDT FRI JUL 26 2002 SCT ACTIVITY JUST S OF TROF AND AHD OF NEXT WAVE. SHUD BE OVR ACRS NW OH BY ISSUANCE TIME. PULSE TYPE STORMS WITH SMALL/MODERATE HAIL AND A SLIM CHC OF DOWNBURST WINDS. DISCUSSED SITUATION WITH SPC AND NOT MUCH THREAT OF ORGANIZED OR WIDESPREAD SVR AND WL MONITOR INDIVIDUAL CELLS BUT NO WATCH NECESSARY. SHOWERS/STORMS SHUD SHIFT SE OF FCST AREA EARLY TNGT THEN RETURN FM THE WEST SAT AFTRN AHD OF NEXT S/WV AS WEAK WRMFNT CONT TO TRY TO PUSH NEWRD. WL USE LIKELY POPS SAT NGT AS LOW LVL JET AND NEXT S/WV SHUD BE OVHD AND HEAT AND HUMIDITY SHUD BE ABLE TO SPREAD ACRS ENTIRE FCST AREA SUN AND MON. AIRMASS WL NOT BE AS STABLE OR CAPPED AS RECENT ONES AND SHUD SEE CONVECTION REDEVELOP EACH AFTRN AND CONT MON NGT AHD OF NEXT WEAK FNT. GUIDANCE TEMPS ALL WITHIN A CATEGORY OF EACH OTHER AND BELIEVE WARMEST TEMPS WL OCCUR SUN AND/OR MON WITH GENERALLY LOW 90S. .CLE... OH...NONE. PA...NONE. KOSARIK
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 1:20 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 55 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.